MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305902
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/09/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd needle sftygld 23x1 rb needle pulled out of hub.Complaint via email.Email(s) attached.Per (b)(6) during a vaccine injection the needle separated from the hub and was left in the patient's leg.No struggle/issue with shot.It just had separated and left needle in the leg.Hsi control number: 129056 hsi description: safetyglide needle hsi item number: us_9875902 hsi manufacturer part number: 305902 hsi lot or serial number: (b)(6).
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
(b)(4).Follow up it was reported the needle separated from the hub during the injection.A device history record review was completed for provided material number 305902, lot 5280958.The review revealed all visual inspections were performed per requirements with no quality notifications related to the condition reported.The lot was inspected and accepted based on our inspection control plan and approved for shipment.Additional device histories were reviewed for each lot of needles used in the manufacturing of this final lot.There was no documentation for this type of defect during the entire production run of these lots.Due to the unavailability of a sample for return, a comprehensive sample investigation could not be conducted.Consequently, the exact cause of this incident remains undetermined.Should you encounter any further issues with our product, we would appreciate the opportunity to perform a detailed analysis.At this time, no further action is deemed necessary.

Brand Name
BD SAFETYGLIDE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24831054
Report Number1213809-2026-00186
Device Sequence Number13066892
Product Code FMI
UDI-Device Identifier00382903059027
UDI-Public(01)00382903059027(11)251007(17)300930(10)5280958
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K951254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305902
Device Lot Number5280958
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2026
Supplement Date Received by Manufacturer05/07/2026
Initial Report FDA Received Date04/09/2026
Supplement Report FDA Received Date05/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown